Alert archive / Oklahoma / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS Norman, OK

February 21, 2015Ellis County, Harper County, Woodward County, Oklahoma

NWS Norman, OK issued this winter storm warning at Feb 21, 2015, 8:42 PM CST for Ellis County, Harper County, Woodward County, Oklahoma. It took effect at Feb 21, 2015, 11:00 PM CST. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 21, 2015, 8:42 PM CST (02:42 UTC)
In effect from
Feb 21, 2015, 11:00 PM CST
Expired
Feb 22, 2015, 10:52 AM CST
In force
12 hr
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 131 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 22, 4:50 AM CSTSNOW 2Woodward, OKSTILL SNOWING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WWUS44 KOUN 220242 AAA
WSWOUN

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CST SAT FEB 21 2015

OKZ004-009-010-221045-
/O.UPG.KOUN.WW.Y.0020.150222T0500Z-150222T1700Z/
/O.NEW.KOUN.WS.W.0002.150222T0500Z-150223T1200Z/
HARPER-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD
842 PM CST SAT FEB 21 2015

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST
MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING: SNOW WILL BE HEAVIEST LATE SATURDAY NIGHT THROUGH NOON
  SUNDAY. ADDITIONAL BRIEF BURSTS OF SNOW WILL BE POSSIBLE THROUGH
  SUNDAY NIGHT. 

* MAIN IMPACT: FOUR TO SIX INCHES OF SNOW IS EXPECTED BY LATE
  SUNDAY NIGHT...WITH ISOLATED HIGHER AMOUNTS POSSIBLE NEAR AND
  WEST OF BUFFALO AND ARNETT. BLOWING AND DRIFTING OF SNOW WILL
  ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL. BE SURE YOU CAN TAKE CARE OF YOURSELF AND YOUR
FAMILY IF YOU LOSE ELECTRICAL POWER. MONITOR WEATHER FORECASTS
AND INFORMATION.

&&

$$

OKZ021>025-027>048-050>052-TXZ083>090-221045-
/O.NEW.KOUN.WW.Y.0021.150222T1800Z-150224T0000Z/
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA...
ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
842 PM CST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 PM
CST MONDAY.

* TIMING: BANDS OF SNOW AND SLEET WILL BEGIN TO AFFECT CENTRAL AND
  SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS SUNDAY AFTERNOON AND
  EVENING. THE HEAVIEST SNOW AND SLEET IS EXPECTED LATE SUNDAY
  NIGHT THROUGH NOON MONDAY.

* SNOW IMPACT: WIDESPREAD SNOW ACCUMULATIONS OF ONE TO THREE
  INCHES. HIGHER TOTALS OF SNOW...PERHAPS IN THE THREE TO FIVE
  INCH RANGE...WILL BE POSSIBLE FROM SOUTHWEST OKLAHOMA THROUGH
  PORTIONS OF CENTRAL OKLAHOMA SOUTH OF INTERSTATE-40. A WINTER
  STORM WARNING MAY BE ISSUED ONCE THIS POTENTIAL BECOMES CLEARER.

* SLEET IMPACTS: A TRANSITION FROM RAIN TO SLEET IS EXPECTED
  SUNDAY AFTERNOON AND EVENING OVER AREAS NEAR AND SOUTH OF
  SEYMOUR AND WICHITA FALLS TEXAS... ARDMORE...AND COALGATE. A
  BRIEF PERIOD OF FREEZING RAIN WILL ALSO BE POSSIBLE. PERIODS OF
  SLEET MAY MIX WITH SNOW AT TIMES LATE SUNDAY NIGHT AND MONDAY.
  SNOW AND SLEET ACCUMULATIONS OF ONE-HALF TO TWO INCHES WILL BE
  POSSIBLE. IN AREAS WHERE ONLY SLEET OCCURS...UP TO ONE-HALF INCH
  WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND
SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS.

&&

$$

OKZ006-017-221045-
/O.EXB.KOUN.WW.Y.0020.150222T0500Z-150223T1200Z/
ALFALFA-BLAINE-
INCLUDING THE CITIES OF...CHEROKEE...WATONGA
842 PM CST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST
MONDAY.

* TIMING: SNOW WILL BE HEAVIEST LATE SATURDAY NIGHT THROUGH NOON
  SUNDAY. ADDITIONAL BRIEF BURSTS OF SNOW WILL BE POSSIBLE THROUGH
  SUNDAY NIGHT. 

* MAIN IMPACT: ONE TO THREE INCHES OF SNOW IS EXPECTED...WITH
  ISOLATED FOUR INCH TOTALS POSSIBLE BY LATE SUNDAY NIGHT. AREAS
  OF BLOWING SNOW WILL ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND
SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS.

&&

$$

OKZ005-011-014>016-221045-
/O.EXT.KOUN.WW.Y.0020.150222T0500Z-150223T1200Z/
WOODS-MAJOR-ROGER MILLS-DEWEY-CUSTER-
INCLUDING THE CITIES OF...ALVA...FAIRVIEW...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON
842 PM CST SAT FEB 21 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST
MONDAY. 

* TIMING: SNOW WILL BE HEAVIEST LATE SATURDAY NIGHT THROUGH NOON
  SUNDAY. ADDITIONAL BRIEF BURSTS OF SNOW WILL BE POSSIBLE THROUGH
  SUNDAY NIGHT. 

* MAIN IMPACT: ONE TO THREE INCHES OF SNOW IS EXPECTED...WITH
  ISOLATED FOUR INCH TOTALS POSSIBLE BY LATE SUNDAY NIGHT. AREAS
  OF BLOWING SNOW WILL ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND
SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS.

&&

$$

11/84
2 follow-up statements
195 
WWUS44 KOUN 221054
WSWOUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
454 AM CST SUN FEB 22 2015

OKZ004-009-010-221900-
/O.CON.KOUN.WS.W.0002.000000T0000Z-150223T1200Z/
HARPER-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD
454 AM CST SUN FEB 22 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

* TIMING: SNOW WILL BE HEAVIEST THIS MORNING... ALTHOUGH
  ADDITIONAL BRIEF BURSTS OF SNOW WILL BE POSSIBLE THROUGH
  TONIGHT.

* MAIN IMPACT: THREE TO FIVE INCHES OF SNOW IS EXPECTED BY LATE
  TONIGHT...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. BLOWING AND
  DRIFTING OF SNOW WILL ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL. BE SURE YOU CAN TAKE CARE OF YOURSELF AND YOUR
FAMILY IF YOU LOSE ELECTRICAL POWER. MONITOR WEATHER FORECASTS
AND INFORMATION.

&&

$$

OKZ007-008-012-013-018>020-221800-
/O.EXB.KOUN.WW.Y.0020.000000T0000Z-150222T1800Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
KINGFISHER...GUTHRIE...STILLWATER
454 AM CST SUN FEB 22 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW..WHICH IS IN EFFECT UNTIL NOON CST
TODAY.

* TIMING: SNOW WILL BE HEAVIEST ACROSS NORTH CENTRAL OKLAHOMA THIS
  MORNING... ALTHOUGH ADDITIONAL BRIEF BURSTS OF SNOW WILL BE
  POSSIBLE TONIGHT.

* MAIN IMPACT: ONE TO THREE INCHES OF SNOW IS EXPECTED. AREAS OF
  BLOWING SNOW MAY ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND
SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS.

&&

$$

OKZ026-221900-
/O.EXA.KOUN.WW.Y.0021.150222T1800Z-150224T0000Z/
LINCOLN-
INCLUDING THE CITY OF...CHANDLER
454 AM CST SUN FEB 22 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM
NOON TODAY TO 6 PM CST MONDAY.

* TIMING: BANDS OF SNOW AND SLEET WILL BEGIN TO AFFECT CENTRAL
  LATE THIS MORNING. ALTHOUGH NOT CONTINUOUS...PERIODS OF SNOW
  AND SLEET ARE EXPECTED TO CONTINUE LATE TONIGHT THROUGH NOON
  MONDAY.

* IMPACT: SNOW AND SLEET ACCUMULATIONS OF ONE TO THREE INCHES ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND
SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS.

&&

$$

OKZ005-006-011-014>017-221900-
/O.CON.KOUN.WW.Y.0020.000000T0000Z-150223T1200Z/
WOODS-ALFALFA-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...FAIRVIEW...CHEYENNE...
TALOGA...WEATHERFORD...CLINTON...WATONGA
454 AM CST SUN FEB 22 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY. 

* TIMING: SNOW WILL BE HEAVIEST THIS MORNING... ALTHOUGH
  ADDITIONAL BRIEF BURSTS OF SNOW WILL BE POSSIBLE TONIGHT AND
  EARLY MONDAY MORNING.

* MAIN IMPACT: ONE TO THREE INCHES OF SNOW IS EXPECTED...WITH
  ISOLATED FOUR INCH TOTALS POSSIBLE. AREAS OF BLOWING SNOW WILL
  ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND
SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS.

&&

$$

OKZ021>025-027>048-050>052-TXZ083>090-221900-
/O.CON.KOUN.WW.Y.0021.150222T1800Z-150224T0000Z/
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA...
ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
454 AM CST SUN FEB 22 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
6 PM CST MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
6 PM CST MONDAY. 

* TIMING: BANDS OF SNOW AND SLEET WILL BEGIN TO AFFECT CENTRAL AND
  SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS THIS AFTERNOON AND
  EVENING. THE HEAVIEST SNOW AND SLEET IS EXPECTED LATE TONIGHT
  THROUGH NOON MONDAY.

* SNOW IMPACT: WIDESPREAD SNOW ACCUMULATIONS OF ONE TO THREE
  INCHES. HIGHER TOTALS OF SNOW...PERHAPS IN THE THREE TO FIVE
  INCH RANGE...WILL BE POSSIBLE FROM SOUTHWEST OKLAHOMA THROUGH
  PORTIONS OF CENTRAL OKLAHOMA SOUTH OF INTERSTATE-40. 

* SLEET IMPACTS: SNOW MAY MIX WITH SLEET AT TIMES TODAY THROUGH
  MONDAY MORNING. IN AREAS WHERE ONLY SLEET OCCURS...UP TO ONE-
  HALF INCH OF SLEET ACCUMULATION WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND
SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS.

&&

$$
056 
WWUS44 KOUN 221652
WSWOUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1052 AM CST SUN FEB 22 2015

OKZ004-009-010-230100-
/O.CAN.KOUN.WS.W.0002.000000T0000Z-150223T1200Z/
/O.EXA.KOUN.WW.Y.0020.000000T0000Z-150223T1200Z/
HARPER-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD
1052 AM CST SUN FEB 22 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST
MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING: PERIODS OF LIGHT SNOW WILL REMAIN POSSIBLE THROUGH
  EARLY MONDAY MORNING.

* MAIN IMPACT: ADDITIONAL SNOW AMOUNTS OF ONE TO MAYBE TWO INCHES
  ARE POSSIBLE IN SOME LOCATIONS. AREAS OF BLOWING SNOW WILL ALSO
  REDUCE VISIBILITIES IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND
SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS.

&&

$$

OKZ007-008-012-013-018>020-222100-
/O.EXT.KOUN.WW.Y.0020.000000T0000Z-150222T2100Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
KINGFISHER...GUTHRIE...STILLWATER
1052 AM CST SUN FEB 22 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON FOR PARTS OF NORTHERN OKLAHOMA. 

* TIMING: SNOW WILL BE HEAVIEST THROUGH EARLY AFTERNOON...
  ALTHOUGH ADDITIONAL LIGHT SNOW WILL REMAIN POSSIBLE THROUGH
  TONIGHT.

* MAIN IMPACT: ONE TO THREE INCHES OF SNOW IS EXPECTED BY MID-
  AFTERNOON. AREAS OF BLOWING SNOW MAY ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND
SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS.

&&

$$

OKZ005-006-011-014>017-230100-
/O.CON.KOUN.WW.Y.0020.000000T0000Z-150223T1200Z/
WOODS-ALFALFA-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...FAIRVIEW...CHEYENNE...
TALOGA...WEATHERFORD...CLINTON...WATONGA
1052 AM CST SUN FEB 22 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY FOR PARTS OF NORTHERN AND WESTERN OKLAHOMA.

* TIMING: PERIODS OF LIGHT SNOW WILL REMAIN POSSIBLE THROUGH
  EARLY MONDAY MORNING.

* MAIN IMPACT: ADDITIONAL SNOW AMOUNTS OF ONE TO MAYBE TWO INCHES
  WILL BE POSSIBLE IN SOME LOCATIONS. AREAS OF BLOWING SNOW COULD
  ALSO REDUCE VISIBILITIES IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND
SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS.

&&

$$

OKZ021>048-050>052-TXZ083>090-230100-
/O.CON.KOUN.WW.Y.0021.150222T1800Z-150224T0000Z/
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1052 AM CST SUN FEB 22 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
MONDAY ACROSS THE SOUTHERN HALF OF OKLAHOMA AND ALL OF WESTERN
NORTH TEXAS.

* TIMING: BANDS OF SNOW AND SLEET WILL AFFECT PARTS OF CENTRAL AND
  SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS THIS AFTERNOON AND
  EVENING. ANOTHER ROUND OF HEAVIER SNOW AND SLEET WILL BE
  POSSIBLE LATER TONIGHT INTO MONDAY.

* SNOW IMPACT: WIDESPREAD SNOW ACCUMULATIONS OF ONE TO THREE 
  INCHES. HIGHER TOTALS OF SNOW...PERHAPS IN THE THREE TO FIVE 
  INCH RANGE...WILL BE POSSIBLE FROM SOUTHWEST OKLAHOMA THROUGH 
  PORTIONS OF CENTRAL OKLAHOMA SOUTH OF INTERSTATE-40. 

* SLEET IMPACTS: SNOW MAY MIX WITH SLEET AT TIMES TODAY THROUGH 
  MONDAY MORNING. IN AREAS WHERE ONLY SLEET OCCURS...UP TO ONE- 
  HALF INCH OF SLEET ACCUMULATION WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND
SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this winter storm warning went out at Feb 21, 5:41 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Feb 21, 5:41 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CST SAT FEB 21 2015

.AVIATION...
00Z TAFS...EXPECT VFR CONDITIONS TO PREVAIL WITH EAST TO
NORTHEAST WINDS THROUGH AROUND 05Z SUN. A POTENT FRONT WILL MOVE
FROM NORTH TO SOUTH...BRINGING GUSTY NORTHEAST WINDS...AND
WIDESPREAD MVFR/IFR CIGS TO MANY TERMINALS BY 12Z SUN.
ADDITIONALLY...SNOW AND BLOWING SNOW WILL BECOME A CONCERN FOR
NORTHWESTERN TERMINALS...SPECIFICALLY KGAG AND KWWR...WHERE SNOW
MAY REDUCE VSBYS TO LESS THAN 2 SM BETWEEN 08Z AND 15Z SUN. AREA
OF SNOW AND OR RAIN AND SNOW WILL MOVE SOUTH THROUGH THE FIRST
HALF OF THE DAY SUNDAY...POSSIBLY AFFECTING KCSM AND KOUN/KOKC IN
THE 14Z TO 18Z TIMEFRAME. EXPECT MVFR/IFR CIGS TO PERSIST INTO
SUNDAY EVENING.

AUSTIN

&&

.PREV DISCUSSION... /ISSUED 154 PM CST SAT FEB 21 2015/

DISCUSSION...
SEVERAL SMALL TO MEDIUM EVENTS WILL ARRIVE OVER THE NEXT WEEK.
BEGINNING TONIGHT, STRONG UPSLOPE FLOW WITH THE ARRIVAL OF MUCH
COLDER AIR WILL BE THE PRIMARY DRIVER FOR SNOW IN NORTHWEST
OKLAHOMA TONIGHT. THE WESTERLY MID-LEVEL FLOW WILL BE MODULATED BY
SEVERAL WEAK UPPER LEVEL TROUGHS THAT MOVE EAST OF A STRONG LOW
MEANDERING OVER NV AND CA INTO THE EARLY WEEK. VERTICAL VELOCITY
SIGNALS ARE STRONGEST OVERNIGHT AND EARLY SUNDAY IN NORTHWEST
OKLAHOMA WHERE A NEARLY SATURATED LAYER IN THE DENDRITIC GROWTH
ZONE IS LIKELY. A SNOW ADVISORY EXISTS FOR THE FIRST HALF OF
SUNDAY FOR UP TO 4 INCHES, WITH 2 TO 3 INCHES ACROSS MOST OF THE
ADVISORY AREA. THERE IS EXPECTED TO BE A LULL IN PRECIPITATION
HERE SUNDAY AFTERNOON, BEFORE A WEAKER UPPER LEVEL WAVE MAY BRING
ANOTHER INCH OR SO.

LIGHT SNOW MAY OCCUR OVER CENTRAL OKLAHOMA DURING THE DAY SUNDAY
WITH A GOOD CHANCE FOR RAIN MID-DAY IN SOUTHERN OKLAHOMA. THE
RATE OF COOLING IN THE DEEPENING COLD AIRMASS IS EXPECTED TO
CHANGE RAIN TO A MIXTURE OF RAIN AND SLEET LATE SUNDAY IN SOUTHERN
OKLAHOMA. QPF FROM MODELS REMAIN DIVERGENT FOR THIS AREA WITH THE
NAM SHOWING 1/4 INCH BY SUNSET. SINCE THIS AREA IS EXPECTED TO BE
IN THIS MIXED PRECIPITATION OF RAIN/SLEET, IT DOESN'T CURRENTLY
APPEAR THAT AMOUNTS WOULD BE SUFFICIENT FOR A WINTER STORM. IT IS
EXPECTED THAT AN ADVISORY WILL BE NECESSARY IN THIS AREA LATER
SUNDAY.

THE COLD AIR WILL BE MODULATED BY WARMING DOWNSLOPE WINDS AND
WEDNESDAY BEFORE A SIMILARLY COLD AIRMASS ARRIVES LATE WEDNESDAY
OR EARLY THURSDAY. AN UPPER LEVEL TROUGH SLOWLY APPROACHING THE
SOUTHER PLAINS WILL KEEP A CHANCE FOR SNOW IN THE FORECAST FOR THE
REST OF THE WEEK.

PRECIPITATION

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  28  28  19  23 /  20  40  40  50
HOBART OK         27  28  17  20 /  20  50  50  60
WICHITA FALLS TX  35  36  20  22 /  10  60  60  70
GAGE OK           20  21  12  21 /  80  60  40  50
PONCA CITY OK     24  25  13  23 /  20  40  20  30
DURANT OK         36  38  25  27 /  10  60  60  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM CST
     SUNDAY FOR OKZ004-005-009>011-014>016.

TX...NONE.
&&

84/11
Hazardous weather outlook, Feb 21, 6:00 PM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CST SAT FEB 21 2015

OKZ004>048-050>052-TXZ083>090-221800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
600 PM CST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.WINTRY WEATHER...
LIGHT TO MODERATE SNOW IS EXPECTED ACROSS PORTIONS OF NORTHERN
AND WESTERN OKLAHOMA MAINLY AFTER MIDNIGHT TONIGHT...CONTINUING
INTO THE MORNING HOURS SUNDAY. SNOW ACCUMULATIONS OF 1 TO 3 INCHES
WILL BE LIKELY ALONG AND NORTH OF A LINE FROM CHEYENNE...TO ENID...TO
PONCA CITY...WITH GREATER ACCUMULATIONS ACROSS FAR NORTHWESTERN
OKLAHOMA INTO THE TEXAS AND OKLAHOMA PANHANDLES. ROADS WILL LIKELY
BECOME SLICK AND HAZARDOUS BY EARLY SUNDAY MORNING. TRAVEL SHOULD BE
AVOIDED IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.WINTRY WEATHER...
WINTER PRECIPITATION WILL BE POSSIBLE THROUGHOUT THE DAY ON SUNDAY
BUT THERE MAY BE A BRIEF LULL BETWEEN THE OCCURRENCES OF HEAVIER
PRECIPITATION WITH MAINLY JUST SOME LIGHT SNOW OR RAIN. ANOTHER
ROUND OF WINTER WEATHER WILL BEGIN LATE SUNDAY AFTERNOON AND
EVENING THEN CONTINUE INTO MONDAY. NORTHERN AND CENTRAL OKLAHOMA
WILL MAINLY SEE SNOW WHILE PARTS OF SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS COULD SEE A WINTRY MIX OF SNOW... SLEET... AND
POSSIBLY FREEZING RAIN.

BY MONDAY... SNOW AND SLEET ACCUMULATIONS OF SEVERAL INCHES WILL
BE POSSIBLE IN PARTS OF WESTERN AND SOUTHERN OKLAHOMA... AND
WESTERN NORTH TEXAS. THIS WILL LIKELY IMPACT TRAVEL ACROSS THE
AREA...AND ROADS IN SOME AREAS MAY BECOME VERY DIFFICULT TO
NAVIGATE.

THERE ARE STILL UNCERTAINTIES REGARDING HOW MUCH SNOW AND SLEET
WILL FALL...AND WHERE. STAY TUNED FOR UPDATES AS THIS WINTER
WEATHER SITUATION EVOLVES...AND PREPARE NOW FOR POSSIBLE IMPACTS
TO TRAVEL SUNDAY AND MONDAY.

WINTRY WEATHER MAY RETURN WEDNESDAY NIGHT THROUGH FRIDAY...WITH
ADDITIONAL SNOW ACCUMULATIONS.

.DANGEROUS COLD...
WIND CHILLS WILL DROP TO THE SINGLE DIGITS IN MANY PLACES
MONDAY MORNING. BE SURE AND BUNDLE UP IF YOU PLAN ON BEING
OUTSIDE.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/EM/AUSTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:42 PM CSTWinter Weather AdvisoryOUNAtoka, Beckham, Bryan, Caddo, Canadian, Carter and 25 more17 hr
Feb 22, 2:01 PM CSTWinter Weather AdvisoryOUNAlfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 40 more28 hr

Nearby

Winter Storm Warnings in Oklahoma, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.